Alert archive / Wisconsin / Frost Advisories in 2012

Frost Advisory 8, NWS Green Bay, WI

September 18, 201221 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Sep 18, 2012, 8:42 PM CDT for 21 counties in Wisconsin. It took effect at Sep 18, 2012, 11:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2012, 8:42 PM CDT (01:42 UTC)
In effect from
Sep 18, 2012, 11:00 PM CDT
Expired
Sep 19, 2012, 6:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI
All 21 counties

Brown County, WI, Calumet County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 68 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1630 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WWUS73 KGRB 190142
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
842 PM CDT TUE SEP 18 2012

...FROST EXPECTED TONIGHT...

.CLEAR SKIES AND LIGHT WINDS WILL COMBINE WITH A COLD AIR MASS TO
PRODUCE AREAS OF FROST TONIGHT. INCREASING CLOUDS LATE TONIGHT
WILL CAUSE TEMPERATURES TO WARM...ENDING THE THREAT OF FROST BY
DAYBREAK.

WIZ005-010>013-018>021-030-031-035>040-045-048>050-073-074-191100-
/O.NEW.KGRB.FR.Y.0008.120919T0400Z-120919T1100Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA...
OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
842 PM CDT TUE SEP 18 2012

...FROST ADVISORY IN EFFECT UNTIL 6 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT WEDNESDAY. 

* TEMPERATURES WILL DROP INTO THE UPPER 20S TO MIDDLE 30S
  TONIGHT...EXCEPT NEAR LAKE MICHIGAN.

* AREAS OF FROST WILL DEVELOP ACROSS THE REGION. SOME AREAS WILL
  EXPERIENCE A HARD FREEZE...ESPECIALLY IN THE TYPICAL COLD SPOTS
  IN NORTHERN WISCONSIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 18, 6:49 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Sep 18, 6:49 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
649 PM CDT TUE SEP 18 2012

UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE

.TONIGHT...COLD UPPER TROUGH SWINGING THROUGH WITH DIURNALLY INDUCED
CONVECTIVE SHRA. SOME GRAUPEL/HAIL REPORTED WITH THESE. THESE WILL DIE
OFF PRETTY QUICK AS UPPER TROUGH SWINGS EAST AND SURFACE HIGH
BRIEFLY SETTLES ACROSS. LIKE PREVIOUS FORECASTER THOUGHTS REGARDING
FROST POTENTIAL. WINDOW OF TIME FOR IDEAL CONDITIONS WILL BE SHORT
LIVED AS NEXT SYSTEM APPROACHES QUITE RAPIDLY FROM THE PLAINS. LATER
TONIGHT THE LOW LEVEL RIDGE AXIS WILL BE WELL EAST AND TIGHTER
PRESSURE GRADIENT WORKS IN AHEAD OF THE LOW. ISENTROPIC PRECIP
PROGGD BY GFS AND NAM12 GRAZES THE NW CWA. MID DECK WILL BE
INCREASING OUT AHEAD OF THIS AS WELL AS SOME SUBTLE
STIRRING...ESPECIALLY IN WESTERN AND NORTHERN AREAS. LIKE THE IDEA
OF HANGING ONTO THE FROST IN THE SOUTHEAST A BIT LONGER.

.WEDNESDAY...VIGOROUS 500 MILLIBAR SHORTWAVE COMBINED WITH SURFACE
COLD FRONT WILL GENERATE A DECENT POTENTIAL FOR SHRA AND EVEN A FEW
TSRA. SOUNDINGS SHOWING AN INVERTED-V LOOK THOUGH PROGGD CAPE NOT
OVERLY IMPRESSIVE. WILL STILL MENTION THUNDER POTENTIAL IN THE
AFTERNOON. 925 TEMPS RISE INTO THE 14-17C RANGE SO SHOULD GET SOME
LOW 70S TO SNEAK INTO THE SOUTHERN AREAS.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY.

A LARGE UPPER TROF DIGS DEEP ACROSS THE GREAT LAKES FOR THE
REMAINDER OF THE WEEK INTO EARLY NEXT. A SERIES OF SHORT WAVES
WILL ROTATE THROUGH THIS COLD TROF RESULTING IN SHOWER CHANCES
FROM TIME TO TIME.

THE LEAD SHORT WAVE MARKING THE ARRIVAL OF THIS MAIN TROF IS THE
ONE BRINGING PRECIP FOR WEDNESDAY AND WILL BE EXITING THE FORECAST
AREA TO THE EAST WEDNESDAY EVENING. WILL MARCH THE HIGH PRECIP
CHANCES FROM EARLIER IN THE DAY INTO THE EAST FOR THE EVENING
ENDING THEM ACROSS PARTS OF THE WESTERN CWA BY EVENING. I/LL ALSO
KEEP THE ISOLD THUNDER MENTION IN THE EAST...BUT THIS SHOULD ONLY
BE A THREAT THROUGH ABOUT 01-02Z. WILL HAVE SMALL PRECIP CHANCES
ACROSS THE FAR NORTH LATER WED NGT IN CASE SOME LAKE EFFECT
SNEAKS IN THERE. THOUGH THE WIND FETCH DOESN/T LOOK TOO FAVORABLE.

THURSDAY LOOKS QUIET IN BETWEEN ANY MEANINGFUL MID LEVEL SHORT
WAVE IMPULSES.

THE NEXT BEST SHORT WAVE DIGS IN LATER THURSDAY NIGHT INTO FRIDAY.
THIS ONE HAS A PRETTY GOOD REFLECTION DOWN TO THE SURFACE WITH
CYCLOGENESIS AND AN ATTENDANT COLD FRONT WORKING THROUGH. THIS
SHOULD BE OUR NEXT CHANCE FOR RAIN...THROUGH AMOUNTS FOR THESE
EVENTS WILL GENERALLY BE LIGHT WITHIN THE COLD AIRMASS.

THE ECMWF AND THE GFS AGREE ON BRINGING ONE MORE SHORT WAVE
THROUGH ON SATURDAY FOR ANOTHER CHANCE OF SHOWERS. THEN HIGH
PRESSURE BUILDS IN FOR QUIET AND GRADUALLY WARMING CONDITIONS
THROUGH TUESDAY.

&&

.AVIATION...DIURNAL SHOWERS ARE DIMINISHING AND SHIFTING EAST...
AND SHOULD BE GONE SHORTLY AFTER SUNSET. HIGH PRESSURE WILL
QUICKLY SHIFT EAST ACROSS THE REGION TONIGHT...BRINGING A BRIEF
PERIOD OF CLR SKIES AND LGT WINDS. STRONG SOUTHERLY RETURN FLOW
WILL DEVELOP ON THE BACK SIDE OF THE HIGH LATE TONIGHT...LEADING
TO SOME LLWS AT RHI/AUW/CWA...AND AN INCREASE IN MID-LEVEL CLOUDS
OVER THE THE FORECAST AREA. SOME SPRINKLES OR LIGHT SHOWERS MAY
ALSO IMPACT THE RHI TAF SITE TOWARD DAYBREAK. A COLD FRONT AND
ASSOCIATED UPPER LEVEL DISTURBANCE WILL BRING SCT SHOWERS TO THE
REGION ON WEDNESDAY. GUSTY SOUTH-SOUTHWEST WINDS WILL OCCUR
DURING THE DAY...WITH GUSTS TO 25 TO 30 KTS POSSIBLE.

KIECKBUSCH
&&

.MARINE...STILL REPORTS OF SMALL CRAFT LEVEL GUSTS AND MID LAKE
SHOWING 8 FOOTERS...SO HAVE OPTED TO STRETCH THE HEADLINE OUT A BIT
THROUGH 6 PM TO ALLOW FOR CONDITIONS TO EASE FURTHER. BUT WITH
SLACKENING GRADIENT WITH APPROACHING HIGH...EXPECT IMPROVEMENT THIS
EVENING. NEXT FOCUS WILL BE ON POTENTIAL FOR SMALL CRAFT CONDITIONS
ON WEDNESDAY. APPROACHING LOW WILL TIGHTEN UP GRADIENT SUBSTANTIALLY
RESULTING IN GUSTS APPROACHING GALE LEVELS. WILL ISSUE SMALL CRAFT
ADVISORY FROM MID MORNING INTO THE EVENING HOURS AND MENTION GALE
GUSTS.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 18, 6:14 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
614 PM CDT TUE SEP 18 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
614 PM CDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

FROST IS EXPECTED ACROSS MOST OF THE AREA LATER TONIGHT...EXCEPT
NEAR THE LAKE AND BAY. FREEZING OR NEAR FREEZING TEMPERATURES ARE
POSSIBLE IN THE TYPICAL COLD SPOTS OF NORTHERN WISCONSIN. A FROST
ADVISORY MAY BE NEEDED LATER TONIGHT FOR MOST OF THE AREA AWAY FROM
THE LAKE AND BAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FROST AND SOME FREEZING TEMPERATURES WILL PROBABLY OCCUR AGAIN ON AT
LEAST ONE OR TWO MORE NIGHTS DURING THE PERIOD. DETERMINING EXACTLY
WHEN WILL DEPEND ON HOW MUCH CLOUD COVER LINGERS AT NIGHT. AT THIS
POINT...THE MOST FAVORABLE CONDITIONS SEEM LIKELY TO OCCUR SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ521-522-541>543-191100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
614 PM CDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOUTH WINDS WILL INCREASE WEDNESDAY...GENERATING ANOTHER ROUND OF
CONDITIONS HAZARDOUS FOR SMALL CRAFT. WINDS GUSTS COULD REACH GALE
FORCE...ESPECIALLY ON THE LAKE.

In the hours before

Local storm report, Sep 18, 6:45 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
645 PM CDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     WATER SPOUT      3 W SISTER BAY          45.18N 87.17W
09/18/2012                   LMZ521             WI   FIRE DEPT/RESCUE

            BRIEF WATERSPOUT REPORTED. DID NOT MAKE IT TO LAND.
            REPORT VIA COUNTY SHERIFF DISPATCH.

&&

BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 4:01 AM CDTGale WarningGRB17 hr

Nearby

Frost Advisories in Wisconsin, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.